Ohio, 2007

Hail in Ohio, November 5, 2007

November 5, 2007 · NWS ILN · 16 events in 12 counties and zones

Scattered severe thunderstorms developed during the afternoon ahead of a cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered severe thunderstorms developed during the afternoon ahead of a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 5, 12:49 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Nov 5, 12:49 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1249 PM EST MON NOV 5 2007

.SYNOPSIS...
SHOWERS WILL DEVELOP AHEAD OF A STRONG COLD FRONT WHICH WILL
SWEEP THROUGH THE OHIO VALLEY TODAY. GUSTY WINDS WILL USHER IN
MUCH COLDER AIR IN THE WAKE OF THIS FRONT LATER THIS AFTERNOON AND
TONIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA ON WEDNESDAY...
PROVIDING SEASONABLY COOL AND DRY WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC OBS SHOW APPROACHING COLD FRONT NEAR KORD TO KSTL...AND THIS
FEATURE WILL MOVE INTO THE CWA LATER THIS AFTERNOON. LL MOISTURE
AHEAD OF THIS FEATURE NOT AS WIDESPREAD AS EARLIER ANTICIPATED AND
PRECIP HAS YET TO DEVELOP ASIDE FROM SCT ELEVATED CONVECTION OVER
CNTRL KY. UPDATED FORECAST TO LOWER CLOUD COVER TO PC AREAWIDE AND
DELAYED ONSET OF PRECIP UNTIL AFTER 18Z...SINCE BEST CONVERGENCE
DOESNT APPEAR TO SET UP UNTIL 20-21Z ACROSS THE I-71 CORRIDOR.
KEPT HIGH CHANCE POPS LATE THIS AFTERNOON FROM HERE EASTWARD AND
LOWERED THEM SLIGHTLY ACROSS THE WEST. MAINTAINED MENTION OF
THUNDER ACROSS THE SRN HALF...WITH DEVELOPING ELEVATED INSTBY
EVIDENCED BY CONVECTION OVER KY. WITH MORE SUNSHINE...BUMPED HIGHS
UP A CAT AREAWIDE WITH SOME LOCATIONS UPSTREAM ARE ALREADY IN THE
LOWER 60S. ILN AND AOH ALREADY GUSTING TO 30+ KT WITH GUSTS NEAR 25
KT ELSEWHERE. WITH INCREASED SUN...WE WILL PROBABLY MIX A BIT
HIGHER THAN ANTICIPATED SO INCREASED GUSTS INTO THE 35-40 MPH
RANGE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
DRY SLOT TO WORK ACRS THE AREA AND DRY OUT THE ENTIRE FA THIS
EVENING. HAVE MAINTAINED DRY FCST THRU THE OVERNIGHT HOURS
WITH WRAP AROUND PRECIP EXPECTED TO HOLD OFF UNTIL AFTER 12Z
TUE. HAVE FAVORED A BLEND OF MAV/MET TEMPS FOR LOWS TONIGHT.

IN STRONG COLD AIR ADVECTION PATTERN -8 8H TEMPS TO NOSE INTO FA
ON TUE. ALSO EXPECT A CONSIDERABLE AMOUNT OF STRATO CUMULUS CLDS
WITH FAVORABLE FETCH OFF LM PROVIDING MIXED SNOW/RAIN SHOWERS ACRS
THE NORTH. MAV GUID TEMPS AND GRIDDED MOS APPEAR WAY TOO WARM
IN THIS AIRMASS AND HAVE ADJUSTED CLOSER TO THE COLDER MET GUID
FOR HIGHS. WINDS WILL AGAIN BE GUSTY WITH GUSTS TO AROUND 35 MPH
TUES AND TUES EVE. CLDS TO HANG ON THRU MOST OF THE NIGHT TUE
WITH IMPROVING COND WED AS HIGH PRESSURE BUILDS IN. AGAIN PREFER
A BLEND WITH LOW TEMPS TUE NIGHT AND COLDER THAN MAV GUID ON WED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL BE MOVING ACROSS THE REGION AT THE BEGINNING OF
THE PERIOD. THEN A LOW IS FORECAST TO CROSS THE LOWER GREAT LAKES
THURSDAY INTO FRIDAY. OPERATIONAL GFS HAS BEEN SHOWING A FAIR AMOUNT
OF VARIABILITY OVER THE PAST SEVERAL RUNS IN REGARDS TO THIS SYSTEM.
BUT THE 12Z GFS HAS COME CLOSER IN LINE WITH 00Z AND 06Z GFS
ENSEMBLES. THIS WOULD SUGGEST THAT THE BEST CHANCE OF RAIN WITH THE
LOW AND ASSOCIATED FRONT WOULD BE THURSDAY NIGHT POSSIBLY
LINGERING INTO FRIDAY MORNING IN EASTERN ZONES. AT THIS POINT EXPECT
LOW LEVEL TEMPERATURES TO BE WARM ENOUGH FOR ANY PRECIPITATION TO BE
IN THE FORM OF RAIN.

ANOTHER HIGH WILL BUILD ACROSS THE REGION ON SATURDAY. A VIGOROUS
SYSTEM IS FORECAST TO DEVELOP IN THE PLAINS DURING THE WEEKEND. BUT
THERE IS MUCH UNCERTAINTY CONCERNING THE SPEED. FOLLOWING THE SLOWER
00Z ECMWF SEEMED TO BE THE PRUDENT CHOICE AT THE TIME. SO SHOWERS
MAY ONLY AFFECT THE WESTERN ZONES ON SUNDAY.

TEMPERATURES ARE FORECAST TO BE SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
COLD FRONT CURRENTLY MOVING INTO WRN INDIANA WILL MOVE INTO SW AND
CNTRL OH LATER THIS AFTERNOON. CU FIELD IS BEGINNING TO DEVELOP
AHEAD OF THE FRONT...AND EXPECT SHRA TO DEVELOP OVER THE NEXT 2
HRS OR SO AS THE FRONT APPROACHES WRN OH. BEST CHANCE FOR PRECIP
WILL BE AT KCMH AND KILN AND POINTS EAST AS CONVERGENCE ALONG
FRONT BEGINS TO MAXIMIZE ACROSS THIS AREA. WENT TEMPO SHRA WITH
MVFR CONDITIONS AT THESE LOCATIONS WITH VCSH AT THE KCVG/KDAY
TERMINALS WHERE SHRA WILL BE MORE SCATTERED. ADDED CB TO KCVG/KILN
TO ACCOUNT FOR ELEVATED INSTBY OVER SRN OH. HOWEVER...EXPECT ANY
THUNDER TO BE MORE ISOLATED SO DID NOT PUT IT IN ANY TAF FOR NOW.
CLOUDS SHOULD BE QUICK TO SCATTER OUT AFTER FRONTAL PASSAGE BUT
SCT LOW CLOUDS MAY LINGER OVERNIGHT ACROSS CNTRL OH.

OTHER CONCERN IS WINDS WHICH ARE CURRENTLY GUSTING 25-33KT. GUSTS
WILL CONTINUE AHEAD OF THE FRONT THOUGH THEY MAY SUBSIDE SLIGHTLY
BEFORE FROPA. STRONG CAA BEHIND THE FRONT WILL FAVOR GUSTS PICKING
BACK UP FROM THE WEST/WNW AFTER SUNSET...BEFORE THE GUSTINESS
SUBSIDES AFTER MIDNIGHT. GUSTS WILL AGAIN RETURN TUESDAY DURING
THE DAYTIME HEATING.

OUTLOOK...GUSTS TO 30KT WILL CONTINUE TUESDAY AFTERNOON AND EVENING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...HAWBLITZEL
SHORT TERM...
LONG TERM...
AVIATION...HAWBLITZEL
Hazardous weather outlook, Nov 5, 5:40 AM EST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
540 AM EST MON NOV 5 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-061045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
540 AM EST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA ON TODAY AND
USHER IN THE COLDEST AIR OF THE SEASON. GUSTY WINDS OF 30 TO 35
MPH WILL LIKELY DEVELOP AS THE FRONT MOVES THROUGH. THESE GUSTY
WIND WILL CONTINUE AT TIMES INTO TUESDAY AS THE COLD AIR MOVES
INTO THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 5, 1:56 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
156 PM EST MON NOV 5 2007

OHZ070-071-051930-
BUTLER OH-WARREN OH-
156 PM EST MON NOV 5 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUTLER AND CENTRAL
WARREN COUNTIES THROUGH 230 PM EST...

AT 152 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR HAMILTON...MOVING EAST AT 55 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BECKETT
RIDGE...HUGHES...PISGAH...SOCIALVILLE...MONROE...MASON...LANDEN...
HAGEMAN...KINGS MILLS...LEBANON AND MAINEVILLE.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN

The radar

The Cincinnati radar (KILN), 63 km away, was scanning. The volume nearest the first event began at 19:00 UTC.

Open the radar archive at this moment

Event by event

16 hail. Local standard time, as filed.

Hail, Butler

When
November 5, 1:59 PM EST to 2:03 PM EST
Where
Butler County, Hamilton
Measured
0.88 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.400, -84.550

Hail, Warren

When
November 5, 2:18 PM EST to 2:24 PM EST
Where
Warren County, Lebanon to 1.98 mi NW of Hammel
Measured
1.25 in hail
Property damage
$3,000
Reported by
Public
Coordinates
39.430, -84.200

Hail, Hamilton

When
November 5, 2:20 PM EST to 2:24 PM EST
Where
Hamilton County, Sharonville
Measured
0.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
39.270, -84.400

Hail, Clinton

When
November 5, 2:27 PM EST to 2:42 PM EST
Where
Clinton County, 1.98 mi NNE of Wilmington to 1.32 mi WSW of (Iln)wilmington Arpk
Measured
0.88 in hail
Property damage
$1,000
Reported by
NWS Employee
Coordinates
39.477, -83.819

Hail, Clermont

When
November 5, 2:27 PM EST to 2:32 PM EST
Where
Clermont County, 2 mi E of Milford
Measured
1.25 in hail
Property damage
$3,000
Reported by
Public
Coordinates
39.170, -84.243

Hail, Clermont

When
November 5, 2:45 PM EST to 2:50 PM EST
Where
Clermont County, New Richmond
Measured
1 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
38.950, -84.280

Hail, Clermont

When
November 5, 2:57 PM EST to 3:01 PM EST
Where
Clermont County, Bethel
Measured
0.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
38.970, -84.080

Hail, Franklin

When
November 5, 2:59 PM EST to 3:03 PM EST
Where
Franklin County, Grove City
Measured
0.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
39.880, -83.080

Hail, Brown

When
November 5, 3:00 PM EST to 3:04 PM EST
Where
Brown County, New Hope
Measured
0.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.970, -83.900

Hail, Franklin

When
November 5, 3:05 PM EST to 3:12 PM EST
Where
Franklin County, Canal Winchester to Reynoldsburg
Measured
0.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
39.850, -82.820

Hail, Fairfield

When
November 5, 3:10 PM EST to 3:20 PM EST
Where
Fairfield County, Pickerington
Measured
1.25 in hail
Property damage
$3,000
Reported by
Public
Coordinates
39.880, -82.750

Hail, Pickaway

When
November 5, 3:15 PM EST to 3:20 PM EST
Where
Pickaway County, Circleville
Measured
1 in hail
Property damage
$2,000
Reported by
Public
Coordinates
39.600, -82.950

Hail, Adams

When
November 5, 3:15 PM EST to 3:20 PM EST
Where
Adams County, Winchester
Measured
1 in hail
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.930, -83.630

Hail, Fairfield

When
November 5, 3:20 PM EST to 3:24 PM EST
Where
Fairfield County, Lancaster
Measured
0.88 in hail
Property damage
$1,000
Reported by
Public
Coordinates
39.720, -82.600

Hail, Licking

When
November 5, 3:24 PM EST to 3:28 PM EST
Where
Licking County, Buckeye Lake
Measured
0.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
39.930, -82.480

Hail, Hocking

When
November 5, 3:24 PM EST to 3:28 PM EST
Where
Hocking County, 2 mi E of Buena Vista
Measured
0.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
39.550, -82.632

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63419, 63420, 63434, 63421, 63422, 63424, 63425, 63426, 63423, 63427, 63430, 63428, 63429, 63431, 63432, 63433.